Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Welchol and HIV meds
Aug 11, 2010

Dear Dr. Henry, I have recently been prescribed Welchol. It lowers cholesterol, glucose levels and bulks up stools and has been wonderful for curing my diarrhea. The brochure from the drug company says to take any vitamins at least 4 hours before taking Welchol as it may bind to them and not allow absorption into the body. My question is, what about HIV meds and Welchol. Should I avoid Welchol around the times I dose? I take Intellence, Norvir, Truvada and Prezista and have few options left so I don't want to blow it. Can you help with some information? Thanks, J

Response from Dr. Henry

Good question. I am unaware of any formal study evaluating the interaction of Welchol with protease inhibitors. There is at least a theoretic concern that a binding resin may impair absorption of HIV meds so that common sense would suggest dosing the Welchol separately from your HIV meds (by several hours). Monitoring HIV levels after several weeks/months of concurrent dosing should relieve concern about a negative effect if HIV levels remains fully suppressed. If any reader knows of a drug interaction study please post. KH



Previous
Simple list of longter side effects of HIV treatments
Next
Whats causing muscle, joint, and abdominal pain.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement